Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Please take some time to click through these links to find out more about our community.

    What is a Trigger and When to Trigger a Post
    How and Why to Report a Post
    Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


    Newbie
    avatar
    bornagain216 posted:
    Hi, I just wanted to introduce myself. I've been dealing with depression/anxiety most of my life, but it got worse in 2001 and now it is really bad. I'm 49, have 2 boys 14 and 17, and married to the most wonderful man in the world. I'm currently on 6 different meds to manage my symptoms and they are not really working all that well. I see a new pdoc next week to get a second opinion. Hoping he has some new insight on my condition and is able to help me with controlling this dibilitating disease.
    Reply
     
    avatar
    chez1 responded:
    hi bornagain216
    welcome to our community, I am sorry that you are on so many meds and more to the point that you feel they are not working for you. I want to say good luck with the pdoc next week, I hope there is some new insight for you.
    You are so right, depression is a without a doubt a debilitating disease and it is easy for us to forget this as we are going through hard times.
    I hope you feel the same support here as others have and do
    Take care
    People often say that motivation doesn't last. Well, neither does bathing - that's why we recommend it daily...........Zig Ziglar
     
    avatar
    itmatsb responded:
    It sounds like you definately have a chemical imbalance as you can see reality very well. You know that you have a wonderful husband. Perhaps you are taking too many different medications. I'm glad to hear that you are going to get a second opinion hopefully from a psychiatrist. If that doesn't help, get a third opinion. You are worth it.
     
    avatar
    bornagain216 replied to itmatsb's response:
    I think you're correct that I'm taking too many meds. Every time I went into the hospital, the pdocs there would add new meds. I have had several psych doctors since and THEY even add more! I think it's time to wean off of some and see what happens. Maybe some of them are actually contributing to my anxiety and depression. Speaking of anxiety - I'm having a really hard time with this storm approaching on the east coast. Heart palpitations - the works. I normally get a little scared, but this is ridiculous! I'm in panic mode! Normally after a bad anxiety attack, I'll go through heavy depression. Thanks for the support and encouragement!
     
    avatar
    itmatsb replied to bornagain216's response:
    I'm wondering how you are doing now. I hope that you got some better care from another psychiatrist. Let me know. Wish you the best.
     
    avatar
    bornagain216 replied to itmatsb's response:
    Thanks for checking up on me! How very kind of you!

    I'm doing better as far as anxiety, but still battling the depression.
    I now have a new psych doc and he's fine tuning my meds. Have seen no changes yet, but it's only been a week and a half. Hopefully they'll kick in soon.

    Thanks again for your thoughtfulness!
     
    avatar
    itmatsb replied to bornagain216's response:
    Oh of course. I've been in terrible depressions in my life, so I do understand. Remember that anti-depressants can take a full month to take effect, but you can get improvements faster. Good luck.
     
    avatar
    bornagain216 replied to itmatsb's response:
    Thanks! After 2weeks on Wellbrutin, I'm finally seeing some results. I have some energy which is nice. I had a great day yesterday and even CLEANED! I'm looking forward to more energy and less depression as this med continues to build up in my body. Anxiety is a little better too.
    Thanks for your post! It's nice having someone to talk to that "gets it"!
     
    avatar
    itmatsb replied to bornagain216's response:
    That's wonderful! If you don't have full results after a month, talk to your doctor who can fine tune your medication or add another one to it. Hopefully, you'll be fine without that. I'm so glad for you. My Effexor, and now I'm on Pristiq saved me twice from severe depression. The 2nd time, I thought no medication could possibly help me as it was very situational. But in a month after increasing it, the severe depression was completely gone. Everybody is different for what medication works for them. Keep me posted on your continued progress.
     
    avatar
    bornagain216 replied to itmatsb's response:
    I was wondering...when you got your depression symptoms under control, did you have more energy and motivation? I am hoping that I will. Right now, my poor house needs a good cleaning, but I find that I'm just exhausted and can't seem to find the motivation needed to get started.
     
    avatar
    itmatsb replied to bornagain216's response:
    I just got notified by webmd that you had answered, so sorry for the delay. It sounds like your anti-depressant is not fully working. Yes, you should not feel exhausted without motivation. Is this true of everything or just the cleaning? If it's only the cleaning, it may really be the cleaning. Many people have difficulty getting to their messy, cluttered home which has built up over time. If that's it, try to get some help. The more that you do, the better it will get.

    If it is with everything, call your doctor's office and tell them that you are still suffering. It has been about 4 weeks, so you should feel the full effects from the medication. It may need to be increased. Wish you the best.


    Helpful Tips

    safe AD to take with tramadol.
    my doctor just put me on tramadol and i take cymbalta. More
    Was this Helpful?
    0 of 0 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.